I am 22 years old and became affected with my first case of perioral dermatitis roughly 3 years ago. It was treated with a topical cream and minocycline. It came back a few times, but I was always able to get rid of it on my own with the use of the topical cream. About 3 weeks ago, it came back and I had my micocycline perscription filled. I thought it was getting better, but now it is worse than it was before. Is it possible thta it will get worse before it gets better? When I got flare ups before, the cream/antibiotics would usually make it go away within a week- this is the longest it has stayed for. Should I be worried that this time it may take much longer? Do you think it is wise to make an appointment with my Dr to switch up my medication? Could it be my body has "adjusted" to the minocycline?
Perioral dermatitis like acne is a chronic papulopustular and eczematous facial dermatitis. It mostly effects women and appear around the nose, mouth and eyes. Treatment consists of oral antibiotics and anti-inflammatory drugs. A mild soap or soap substitute, such as Dove or Cetaphil should be used for washing. Scrubbing should be avoided.
Treatment includes antibiotics like tetracycline or minocycline. Hence please get it prescribed from your dermatologist. I hope it helps. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.